Svetlana Jitomirskaya


Professor, Mathematics
School of Physical Sciences

PH.D., Moscow State University, Mathematics

Phone: (949) 824-3221
Fax: (949) 824-7993
Email: szhitomi@math.uci.edu

University of California, Irvine
243 Multipurpose Science & Technology Bldg
Mail Code: 3875
Irvine, CA 92697
Research Interests
Mathematical Physics
URL
Academic Distinctions
Simons Fellow (2014-2015)
UCI Chancellor's Fellow (2012)
EPSRC Fellowship, Cambridge University (2008)
Plenary speaker ICMP (2006).
Joint AMS-MAA address (2006).
AMS Satter prize (2005).
Distinguished Midcareer Award for Research, UC Irvine (2004).
UCI School of Physical Sciences Award for Teaching (2003).
ICM speaker (2002)
Sloan Research Fellowship (1996-2000).
Appointments
1996 (fall): Visiting Assistant Professor, Caltech. 1991-1994: Visiting Assistant Professor, Department of Mathematics, UC Irvine.
Publications
Complex one-frequency cocycles, J. Eur. Math. Soc. (JEMS), to appear. (with A. Avila and C. Sadel)
 
Analytic quasi-periodic Schrodinger operators and rational frequency approximates, GAFA 22 (2012), 1407-1443. (with C. Marx)
 
Almost Reducibility and Almost Localization. J. Eur. Math. Soc. (JEMS) 12 (2010), no. 1, 93131. (with A. Avila)
 
The Ten Martini problem. 170 no. 1, 303-342. (2009) (with A. Avila)
 
( with J. Bourgain) Absolutely continuous spectrum for 1D quasiperiodic operators. Invent. Math. 148 (2002), no. 3, 453--463.
 
(with J. Bourgain) Continuity of the Lyapunov exponent for quasiperiodic operators with analytic potential. JSP 108(5): 1203-1218; Sep 2002, special issue dedicated to D. Ruelle and Ya. Sinai in honor of their 65th birthday anniversaries.
 
(with Y. Last) "Power-Law subordinacy and singular spectra, I. Half-line operators". Acta Math., 183 (1999), no. 2, pp 171-189, and "II. Line operators". Comm. Math. Phys. 211 (2000), pp 643-658.
 
"Metal-insulator transition for the almost Mathieu operator". Annals of Math., 150 (1999), pp 1159-1175.
 
(with A. Gordon, Y. Last and B. Simon) "Duality and singular continuous spectrum in the almost Mathieu equation". Acta Math., 178 (1997), pp 169-183.
 
(with Y. Last) "Dimensional Hausdorff properties of singular continuous spectra". Phys. Rev. Lett. 76 (1996), pp 1765-1769.
 
What is Localization? Phys. Rev. Lett. 75, 117-119 (1995) (with
R. del Rio, Y. Last and B. Simon).
 
Singular Continuous Spectrum is Generic. Bull. AMS 31, 208-212
(1994) (with R. del Rio Castillo, N. Makarov and B. Simon).
Grant
NSF, 1994-2014; BSF (US-Israel bi-national science foundation), 2003-2011; GGIA 2012-2013
Last updated
01/23/2014